Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jul 7, 2021, 4:02 PM EDT for Martin County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 7, 2021, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
County Martin County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS83 KJKL 072002 SPSJKL Special Weather Statement National Weather Service JACKSON KY 402 PM EDT Wed Jul 7 2021 KYZ107-110-119-120-072045- Martin-Floyd-Pike-Johnson- 402 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT MARTIN...SOUTHEASTERN JOHNSON... NORTHEASTERN FLOYD AND NORTHWESTERN PIKE COUNTIES... At 402 PM EDT, a strong thunderstorm was located over Harold, or 7 miles northwest of Pikeville, moving north at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Pikeville, Prestonsburg, Coal Run Village, Allen, Endicott, Pilgrim, Bammer, Coal Run, Coalpoint, Davella, Aluba, Piso, Betsy Layne, Prince, Delong, Ivel, Honaker, Blue Moon, McClure and Osborn. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3744 8253 3749 8275 3786 8267 3778 8234 TIME...MOT...LOC 2002Z 196DEG 24KT 3754 8262 $$ GREIF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 7, 4:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 400 PM EDT Wed Jul 7 2021 .SHORT TERM...(This evening through Thursday night) Issued at 400 PM EDT WED JUL 7 2021 The upper level pattern will be conducive for a rather active short term period. An upper level trough currently located over the Upper Mississippi Valley will progress east, amplifying as it reaches the Ohio Valley Thursday afternoon. At the surface, areas of low pressure will traverse the Upper Mississippi Valley and Great Lakes regions. A cold front draped along a line from the Lower Great lakes back toward the Middle Mississippi Valley will inch its way toward the Commonwealth late Thursday. Ridging along the Mid Atlantic states will gradually weaken as the upper level wave and Elsa progresses northeast along the Atlantic Coast. An already moist atmosphere, with PWAT values around 1.6 inches, will continue to moisten as south/southwesterly flow continues at the surface and an 850 mb jet of 25-30 kts SSW across the CWA advects more moisture into our area. PWAT values are expected to rise to near 1.8-2.0 inches this afternoon and evening. The latest CAM runs show potential SBCAPE values ranging from 1500-3000 J/kg, enough potential energy for healthy updrafts and isolated heavy downpours. Sensible weather will feature rounds of showers and storms as the atmosphere remains moist and upper level disturbances impact the Commonwealth. Scattered showers and storms are possible this afternoon and evening as pockets of upper level vorticity move in from the south and lowering upper level heights allow for some divergence aloft and upward motion at the surface. CAMs show possible rainfall totals in the 1-2 inch range for the heaviest storms that develop but eastern Kentucky will not see widespread rainfall amounts this high as the storms should remain isolated. Reduced PoPs are expected as instability is reduced overnight before temperatures warm-up again tomorrow, bringing a renewed chance for convection in the afternoon and evening. Showers and storms remain possible through tomorrow evening and into the overnight hours as a cold front approaches from the northwest. Patchy fog is possible during the early morning hours Thursday and Friday, with the densest fog confined to the river valleys across eastern Kentucky. .LONG TERM...(Friday through Wednesday) Issued at 325 PM EDT WED JUL 7 2021 The primary weather features in the extended will be a series of upper level troughs and their associated surface lows and frontal boundaries. As these weather systems move across the CONUS and interact with warm, moist, unstable air off the Gulf of Mexico, we can expect repeated rounds of showers and thunderstorms to fire up each day. This activity will be most prevalent during the afternoon and early evening hours, with lulls in activity each night. Daily and nightly temperatures will be generally below normal, with highs in the low to mid 80s on tap each day, and lows in the low to mid 60s each night. Winds should be out of the south or southwest at 5 to 10 mph each day, and light and variable each night. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 150 PM EDT WED JUL 7 2021 Mostly sunny skies have given way to a thickening/deepening cumulus field over the forecast area. Scattered to numerous showers and storms, which may result in brief flight restrictions, are currently spreading SW-NE across eastern Kentucky this afternoon. This activity will diminish later this evening, but additional convection is possible through the night. Some patches of fog are also likely tonight at most of the terminals, especially those that see heavy rainfall along with the usual river valley fog. The area will continue to moisten into Thursday with lowering CIGs - to MVFR at times. Winds will be variable to SW at around 5 kts through evening and again after sunrise on Thursday, though briefly stronger and erratic wind gusts are possible near any storms. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BATZ LONG TERM...AR AVIATION...GEERTSON/GREIF
Hazardous weather outlook, Jul 7, 4:53 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 453 AM EDT Wed Jul 7 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 453 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. There is a good chance for thunderstorms this afternoon into tonight. Some of these storms will be capable of producing gusty winds and a heavy downpour. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are expected at times from Thursday through Tuesday, mainly during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GEERTSON/JP
In the hours before
Local storm report, Jul 7, 12:50 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1250 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 E MOORES FERRY 38.17N 83.59W
07/06/2021 ROWAN KY DEPT OF HIGHWAYS
ROWAN COUNTY HIGHWAY DEPARTMENT REPORTED
SEVERAL TREES DOWN ALONG KY 1722 BETWEEN
MILE MARKERS 1 AND 9.
&&
BATZSpecial weather statement, Jul 7, 4:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service JACKSON KY 402 PM EDT Wed Jul 7 2021 KYZ107-110-119-120-072045- Martin-Floyd-Pike-Johnson- 402 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT MARTIN...SOUTHEASTERN JOHNSON... NORTHEASTERN FLOYD AND NORTHWESTERN PIKE COUNTIES... At 402 PM EDT, a strong thunderstorm was located over Harold, or 7 miles northwest of Pikeville, moving north at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Pikeville, Prestonsburg, Coal Run Village, Allen, Endicott, Pilgrim, Bammer, Coal Run, Coalpoint, Davella, Aluba, Piso, Betsy Layne, Prince, Delong, Ivel, Honaker, Blue Moon, McClure and Osborn. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3744 8253 3749 8275 3786 8267 3778 8234 TIME...MOT...LOC 2002Z 196DEG 24KT 3754 8262 GREIF
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.